Does the pill interfere with pregnancy tests?

Patient

Q: I take ridgevidon, a type of the contraception pill. I am on the 5th day of my 7 free pill days and had no period which is unusual for me as I usually start the 2nd day. I have been having unprotected sex with my boyfriend and have also noticed an increase in discharge and sometimes light pains which I have heard are symptoms of early pregnancy.

My question is, do you think I could be pregnant? And if so, would taking a pregnancy test be altered when taking the pill? As I am 16, would there be any where I could go to be tested and/or having an abortion without having to consult my mother?

Thanks.

Symptoms:  Slight cramps, heavy discharge
Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: Is it possible for me to be pregnant? Are these signs? Is it too early to tell? I had unprotected sex on 12/16/16, an...

Q: I had my period from 12- 18 and realised drops of blood from 18-25.had sex on 5-10 but he produced outside .i feel bl...

Q: Hello, I took the morning after pill (19th November) whilst I was at the end of my first period and within two weeks ...

Q: Hi I had unprotected sex on my ovulation day or at least around that time. But I still had my period thirteen days a...

Q: On the poor advice from someone at Planned Parenthood (who I think was a volunteer and not a professional), about a w...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews